Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

September 30, 2021Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Sep 30, 2021, 5:49 AM CDT for Cameron County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2021, 5:49 AM CDT (10:49 UTC)
Expired
Sep 30, 2021, 6:30 AM CDT
In force
41 min
Issued by
NWS Brownsville, TX
Hail
0.00 in
Wind
50

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 1 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.7

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS84 KBRO 301049
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
549 AM CDT Thu Sep 30 2021
 
TXZ255-301130-
Inland Cameron TX-
549 AM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of southeastern Cameron
County through 630 AM CDT...

At 549 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rivera High School, or over Port Of Brownsville, moving northwest at
10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Los Fresnos, Rancho Viejo, Cameron Park, Laureles, Downtown
Brownsville, Southmost, Olmito, Port Of Brownsville, Brownsville and
Lincoln Park.

This includes Interstate Highway 69 E between mile markers 1 and 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2585 9744 2587 9744 2587 9746 2588 9746
      2588 9749 2589 9749 2609 9760 2619 9740
      2604 9731 2594 9728 2593 9732 2592 9733
      2593 9735 2591 9737 2589 9736 2588 9737
      2588 9738 2585 9741 2586 9741 2584 9743
TIME...MOT...LOC 1049Z 147DEG 9KT 2593 9741 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Caceres

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Sep 30, 4:18 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 30, 4:18 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
418 AM CDT Thu Sep 30 2021

.SHORT TERM (Now through Friday): Unsettled weather will prevail
through the short term as a shortwave ejects from the 500mb low over
the Four Corners region. This feature in combination with an upper
level jet over northern Mexico into central Texas, deep tropical
moisture (PWATS between 1.8 to 2.2 inches), and daytime heating,
will support scattered convection today. Brownsville radar currently
indicate isolated to scattered activity across the lower Texas
coastal waters. The latest HRRR model suggests that most of the
convection today should remain near the coast. Therefore, the best
rain chances are expected across the eastern portions of the CWA and
over the Gulf waters. Better rain chances are expected on Friday as
the 500mb low moves farther eastward. Will continue to lean towards
an NBM/CONSALL blend as the NBM pops appear a little over done.
Temperatures will remain slightly above normal through the period,
with heat indices near 105 to 110 degrees this afternoon.

.LONG TERM (Friday Night through Wednesday): Mid-level low
pressure migrating east from the Four Corners area to the Upper
Mississippi Valley will be the driving force for scattered to
numerous showers and thunderstorms through a majority of the
period. Drier conditions, featuring little to no chance of rain,
will occur for Tuesday and Wednesday as the 500 mb flow shifts
from out of the northwest to north in the wake of the low. Near
to slightly above normal temperatures will also occur due to the
sustained chance of rain and the rapid shortening of days as the
march into Autumn continues.
&&

.MARINE (Now through Friday): Buoy 42020 reported south winds around
16 knots gusting to around 19 knots with seas slightly over 4.6 feet
with a period of 7 seconds at 300 CDT/800 UTC. A slightly enhanced
pressure gradient will support moderate southeast winds and moderate
seas along the lower Texas coast through the period. Winds and seas
will likely be higher due to showers and thunderstorms across the
coastal waters today through Friday.

Friday Night through Wednesday: Favorable marine conditions are
expected during the period with light to moderate winds and low to
moderate seas. Small Craft Exercise Caution and Small Craft
Advisory are not likely to be needed.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  76  88  76 /  50  40  50  20
BROWNSVILLE          93  77  91  77 /  50  30  60  30
HARLINGEN            92  75  90  75 /  50  30  60  30
MCALLEN              94  76  90  75 /  40  30  60  30
RIO GRANDE CITY      99  75  93  74 /  30  30  60  40
SOUTH PADRE ISLAND   86  80  86  81 /  50  50  50  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...Caceres-63
Long Term/Upper Air...Tomaselli-66
Hazardous weather outlook, Sep 30, 4:49 AM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Brownsville TX
449 AM CDT Thu Sep 30 2021

TXZ248>257-351-353-011000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
449 AM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Scattered showers and thunderstorms are expected today. Locally
heavy rainfall, producing nuisance flooding in low-lying and
poorly-draining areas, is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Friday through Monday.

Scattered to numerous showers and thunderstorms are forecast
through the period. Locally heavy rainfall, producing nuisance
flooding in low-lying and poorly-draining areas, is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-011000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
449 AM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 30, 5:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 AM CDT Thu Sep 30 2021

TXZ255-301130-
Inland Cameron TX-
549 AM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of southeastern Cameron
County through 630 AM CDT...

At 549 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rivera High School, or over Port Of Brownsville, moving northwest at
10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Los Fresnos, Rancho Viejo, Cameron Park, Laureles, Downtown
Brownsville, Southmost, Olmito, Port Of Brownsville, Brownsville and
Lincoln Park.

This includes Interstate Highway 69 E between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2585 9744 2587 9744 2587 9746 2588 9746
      2588 9749 2589 9749 2609 9760 2619 9740
      2604 9731 2594 9728 2593 9732 2592 9733
      2593 9735 2591 9737 2589 9736 2588 9737
      2588 9738 2585 9741 2586 9741 2584 9743
TIME...MOT...LOC 1049Z 147DEG 9KT 2593 9741

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Caceres

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:29 PM CDTSpecial Weather StatementBROBrooks31 min
Sep 30, 6:46 PM CDTSpecial Weather StatementBROBrooks29 min
Sep 30, 6:57 PM CDTSpecial Weather StatementBROBrooks33 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.